Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have hives breakout neck, chest, back, shoulder. Benadryl, hydrocortisone subsided, now swollen, itchy, tingling hands. Benadryl?

Hello, I am a 26 year old female who lives in New York. Starting yesterday something is making me break out in hives. It started at work on my neck and then moved to my chest, lower back, and right shoulder area. My aunt gave me benadryl and I rubbed some hydrocortisone creme on it and the hives went away, but I woke up in the morning my hands were swollen, itchy, and tingling. Is that because of the benadryl??
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

No. it is not due to Benadryl.
You have an allergenic reaction and Benadryl has anti-allergic properties. It helped and now the symptoms have appeared due to disappearance of Benadryl from the system.
If you have breathing difficulty, giddiness, spreading hives or redness, cough, please go to ER/ doctor to rule out serious signs like low BP or bronchospasm.

Oral non-sedating anti-allergics and steroids would suffice the minor symptoms.

Benadryl can cause drowsiness, so 3 a day dosing may not be possible for a working person.
Oral fexofenadine and prednisolone may be had under medical supervision.
Benadryl is OK till then (do not drive with it in).
local creame is not very useful.
Try to find out and avoid what is causing it.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor